GERD or ZANTAC side effect?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

libra1019
Regular Member


Date Joined Jan 2012
Total Posts : 32
   Posted 1/20/2012 9:41 PM (GMT -6)   
Hi to all!
 
I hope somebody can relate to my condition! I started taking zantac as prescribed since 12/20/11. On the 3rd week of use I started noticing that it is working it's purpose, with very minor side effects like itching and mild headache which are tolerable. But on my 6th week, as the itching and headache continues, I started to notice the burning sensation. For most of the thread I have read from this board, this burning sensation is felt on the chest area, mine is on the back, and very uncomfortable. I felt it too in my mid-upper abdomen but not as much as the sensation on the back. I am thinking this is still acid vapor or fumes that is trapped, or might be a side effect of zantac. Either way, I hope somebody can relate.
 
Please somebody reply because I am getting too anxious thinking this is something entirely different.  

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 1/21/2012 3:32 PM (GMT -6)   
I would have a chat with a pharmacist or the doctor who prescribed it for you. It's not a common side effect and it may be that the only way to separate out side effect from a "genuine" symptom is to take a break from the drug - but you need to work with your primary physician/GP to manage that.

MMM
New stuff: GERD, Recurrent cystitis/Overactive bladder
Lifelong stuff: Food allergies/intolerance, eczema, asthma

lanab
Regular Member


Date Joined Nov 2011
Total Posts : 136
   Posted 1/21/2012 3:35 PM (GMT -6)   
Same kind of burning as prior to taking Zantac?

These meds are bad for some people, i can't take them at all as i get so bad side-effects that i have to stop, i even lost eye vision on my left eye the last time when i forced myself taking them more than 4 days, it scared me and my doctor just looked at me like i was pretending it.

You need to take something for your gastritis as you seem to have burning sensations in abdomen, there are several good natural ones like Probiotics in liquid form or Gaviscon in liquid.

It could be you need to raise the dose level to get releif, ask your doctor about this.

libra1019
Regular Member


Date Joined Jan 2012
Total Posts : 32
   Posted 1/23/2012 2:30 PM (GMT -6)   
Thank you all for the responses.

I will se my pcp this week and see what she'd suggest.

The burning is before zantac.

Still in the process of understanding this illness and I am getting so much knowledge from this board!

Thank you all!

RvG
New Member


Date Joined Jan 2012
Total Posts : 1
   Posted 1/28/2012 5:49 AM (GMT -6)   
try to use nexium if that doesn't feel some relieve (same that I did...)
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 9:10 PM (GMT -6)
There are a total of 2,974,425 posts in 326,174 threads.
View Active Threads


Who's Online
This forum has 161270 registered members. Please welcome our newest member, cleoramather.
378 Guest(s), 6 Registered Member(s) are currently online.  Details
acarined, Jasperilla, HarryN, GNYC, RobLee, U.C.Me?